Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 21, 2012, 3:14 PM CDT for DeWitt County, Macon County, Piatt County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2012, 3:14 PM CDT (20:14 UTC)
- Expired
- Sep 21, 2012, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS53 KILX 212014
SVRILX
ILC039-115-147-212100-
/O.NEW.KILX.SV.W.0127.120921T2014Z-120921T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT FRI SEP 21 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS...
CENTRAL PIATT COUNTY IN CENTRAL ILLINOIS...
* UNTIL 400 PM CDT.
* AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAROA...OR 9 MILES SOUTH OF CLINTON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ARGENTA...WELDON...DE LAND...MANSFIELD...WHITE
HEATH...CLINTON LAKE DAM...LANE...CISCO...GALESVILLE AND LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3991 8847 3997 8901 4012 8902 4023 8846
4018 8846
TIME...MOT...LOC 2014Z 270DEG 40KT 4002 8890
WIND...HAIL 60MPH 1.00IN
$$
BARNES2 follow-up statements
394
WWUS53 KILX 212035
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT FRI SEP 21 2012
ILC115-212044-
/O.CAN.KILX.SV.W.0127.000000T0000Z-120921T2100Z/
MACON IL-
335 PM CDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3991 8847 3995 8874 4018 8873 4023 8846
4018 8846
TIME...MOT...LOC 2034Z 270DEG 40KT 4002 8861
$$
ILC039-147-212100-
/O.CON.KILX.SV.W.0127.000000T0000Z-120921T2100Z/
PIATT IL-DE WITT IL-
335 PM CDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEAST
DE WITT AND CENTRAL PIATT COUNTIES UNTIL 400 PM CDT...
AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...MANSFIELD...WHITE HEATH...GALESVILLE AND LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3991 8847 3995 8874 4018 8873 4023 8846
4018 8846
TIME...MOT...LOC 2034Z 270DEG 40KT 4002 8861
WIND...HAIL 60MPH 1.00IN
$$
BARNES674
WWUS53 KILX 212055
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT FRI SEP 21 2012
ILC039-147-212105-
/O.EXP.KILX.SV.W.0127.000000T0000Z-120921T2100Z/
PIATT IL-DE WITT IL-
355 PM CDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE WITT AND
CENTRAL PIATT COUNTIES WILL EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3991 8847 3995 8874 4018 8873 4023 8846
4018 8846
TIME...MOT...LOC 2055Z 270DEG 40KT 4002 8830
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI SEP 21 2012 .DISCUSSION... ISSUED 300 PM CDT FRI SEP 21 2012 SHORT TERM...TODAY THROUGH MONDAY INITIAL CONCERN IS SLIGHT RISK OF SEVERE STORMS INTO EARLY EVENING MAINLY EAST OF THE IL RIVER. SHORT RANGE MODELS FAIRLY SIMILAR THROUGH MON WITH STRONG UPPER LEVEL TROF DIGGING SOUTHWARD INTO THE GREAT LAKES AND OHIO VALLEY REGION BY SAT WITH BELOW NORMAL TEMPS EXPECTED THIS WEEKEND. PATCHY FROST STILL A POSSIBILITY OVER THE IL RIVER VALLEY LATER SAT NIGHT AND IN EASTERN IL LATER SUNDAY NIGHT. MET AND MAV GUIDANCE TEMPS SIMILAR THROUGH SUNDAY NIGHT AND STAYED FAIRLY CLOSE TO. MID AFTERNOON SURFACE MAP SHOWS 1006 MB LOW PRESSURE DEEPENING ALONG THE EASTERN IA/MO BORDER WITH ITS WARM FRONT LIFTING NORTHWARD TOWARD I-74...AS ENE WINDS TURN SOUTH WITH ITS PASSAGE AND DEWPOINTS IN THE UPPER 30S AND 40S RISE INTO THE MID TO UPPER 50S. TEMPS RISING AS WELL INTO THE UPPER 70S AND LOWER 80S IN SW IL IN WARM SECTOR WHERE ALSO MORE SUNSHINE. SOME INSTABILITY WITH CAPES PEAKING FROM 1000-1500 J/KG EAST OF THE IL RIVER THIS AFTERNOON WITH INCREASING WIND SHEAR AS WELL DURING MID/LATE AFTERNOON INTO EARLY EVENING AS 35-40KT WSW LOW LEVEL JET WHILE ALSO GETTING STRONGER THAN 80-100 KT JET ALOFT DIVING SE INTO IL LATE TODAY ALONG WITH A SHORT WAVE MOVING INTO CENTRAL IL FROM IA LATE TODAY. VGP PARMETERS ARE FAVORABLE FOR ISOLATED TORNADOES IN SE IL LATE THIS AFTERNOON/EARLY EVENING. SO CONCUR WITH SPC/S UPGRADE TO A SLIGHT RISK OF SEVERE STORMS FROM MID AFTERNOON INTO EARLY EVENING MAINLY SE OF THE IL RIVER. SPC HAS 15% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS ALONG WITH 5% RISK OF TORNADOES. LOW PRESSURE DEEPENS A BIT MORE TO 1005 MB AND DIVES SE INTO SW IL BY SUNSET AND THEN TURN NE ACROSS THE OHIO RIVER THIS EVENING. RUC13 AND HRRR MODELS KEEP HEALTHY CHANCES OF SHOWERS AND THUNDERSTORMS OVER EASTERN IL THROUGH MID EVENING AND THEN DIMINISH BY LATE EVENING AND TRENDED FORECAST IN THAT DIRECTION. WESTERN IL SHOULD BE DRY THIS EVENING WITH CONVECTION EAST OF THERE. LOWS TONIGHT RANGE FROM THE LOWER 40S NW OF THE IL RIVER TO THE LOWER 50S SE OF I-70 IN SE IL. UNSEASONABLY STRONG 533 DM 500 MB DOUBLE BARREL LOW OVER NW ONTARIO TO CONTINUE DIGGING SOUTHWARD INTO THE GREAT LAKES AND OHIO VALLEY TONIGHT/SAT WHILE SENDING A STRONG SHORT WAVE FROM LAKE WINNIPEG SE INTO EASTERN IA/NORTHERN IL/SW WI BY SUNRISE SAT AND INTO NORTHERN INDIANA BY 18Z/1 PM SAT. CONTINUE 20% CHANCE OF SHOWERS LATE TONIGHT NORTH OF PEORIA AND 20-30% CHANCE NE OF I-74 SAT MORNING ALONG WITH GUSTS NORTH WINDS UP TO 30 MPH NE AREAS. HIGHS AROUND 60F FROM I-74 NE SAT AND MID 60S IN SE IL AND SW OF SPRINGFIELD. 1026 MB HIGH PRESSURE OVER SASKETCHEWAN TO BUILD INTO THE EASTERN PLAINS SUNDAY AND RETURN LIGHER WINDS TO THE AREA BUT CONTINUE COOL WEATHER. FROST IS LIKELY OVER THE IL RIVER VALLEY LATER SAT NIGHT WITH LOWS IN THE MID 30S. APPEARS SHY OF RECORD LOWS AROUND 30F EARLY SUNDAY MORNING SEP 23 BUT NEAR FREEZING TEMPS POSSIBLE IN NW IL NW OF KNOX AND STARK COUNTIES. PATCHY FROST IS POSSIBLE OVER EASTERN IL LATER SUNDAY NIGHT WITH LOW IN THE MID TO UPPER 30S AS SURFACE HIGH DRIFTS OVER CENTRAL/SE IL AND EVENTUALLY INTO THE OHIO RIVER VALLEY BY DAWN MON. HIGHS SUNDAY STAYING COOL IN THE LOW TO MID 60S DESPITE A FAIR AMOUNT OF SUNSHINE. LONG TERM...MONDAY NIGHT THROUGH FRIDAY UNSETTLED WEATHER PATTERN TAKING SHAPE LATER MON NIGHT THROUGH MID WEEK AS SEVERAL SHORT WAVES WILL EJECT FROM THE CENTRAL PLAINS TOWARD IL AND ALSO HAVE A FRONTAL BOUNDARY MOVING SOUTHWARD AND POSSIBLY LINGERING NEAR CENTRAL/SE IL FOR A FEW DAYS DURING MIDWEEK. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS AROUND FOR A FEW DAY BUT THINK GFS IS LINGERING QPF TOO LONGER INTO LATE WEEK AND LEANED TOWARD THE FURTHER SOUTH ECWMF MODEL WITH THE FRONT BY THU/FRI. GENERALLY STAYED CLOSE TO ALLBLEND POPS DURING NEXT WORK WEEK AND LINGERED SLIGHT CHANCES SOUTHERN AREAS AROUND THU. TEMPERATURES TO WARM BACK TO NORMAL BY TUE AND COOLING OFF FROM NORTH TO SOUTH LATER NEXT WEEK AND COULD BE MORE OF A TEMPERATURE CONTRAST THAN WHAT ALLBLEND IS SHOWING DURING 2ND HALF OF NEXT WEEK DEPENING ON POSITION OF FRONTAL BOUNDARY. KH && .AVIATION... ISSUED 1238 PM CDT FRI SEP 21 2012 FEW SCATTERED STORMS BEGINNING TO DEVELOP...AND SHOULD INCREASE DURING THE AFTERNOON. WINDS WILL SHIFT AS THE LOW IS PROGGED TO CROSS THE AREA THROUGH THE EVENING. KEPT VCTS IN THE TAFS AT THIS TIME...AND WILL HAVE TO WATCH FOR LOWER CEILING DEVELOPMENT LATER WITH THE STORM FORMATION. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 21, 11:54 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 1154 AM CDT FRI SEP 21 2012 ILZ027>030-036-040-221700- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 1154 AM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM WILL PASS FROM WESTERN ILLINOIS TO SOUTHEASTERN ILLINOIS THIS AFTERNOON INTO TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM TUESDAY INTO WEDNESDAY AS THE NEXT SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ031-037-038-041>057-061>063-066>068-071>073-221700- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT- SHELBY-TAZEWELL-VERMILION-WOODFORD- 1154 AM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM WILL PASS FROM WESTERN ILLINOIS TO SOUTHEASTERN ILLINOIS THIS AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT BEING FOR LARGE HAIL WITH SOME STORMS POSSIBLY PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM TUESDAY INTO WEDNESDAY AS THE NEXT SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. GOETSCH
In the hours before
Special weather statement, Sep 21, 2:23 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 223 PM CDT FRI SEP 21 2012 ILZ027-212015- KNOX- 223 PM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 315 PM CDT... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNOXVILLE...MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GILSON... MAQUON... VICTORIA... WILLIAMSFIELD... OTHER LOCATIONS AFFECTED INCLUDE...DELONG...EAST GALESBURG AND DAHINDA. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4106 8999 4074 8999 4083 9044 4098 9044 TIME...MOT...LOC 1923Z 265DEG 35KT 4090 9031 BARNES
Special weather statement, Sep 21, 3:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT FRI SEP 21 2012 ILZ043-044-053-212045- DE WITT-MACON-PIATT- 305 PM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIATT...NORTHERN MACON AND SOUTHERN DE WITT COUNTIES UNTIL 345 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LATHAM...OR 12 MILES SOUTHWEST OF CLINTON... MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAROA... ARGENTA... WELDON... DE LAND... MONTICELLO... WHITE HEATH... OTHER LOCATIONS AFFECTED INCLUDE...ROWELL...CISCO AND LODGE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4023 8846 3994 8847 3997 8914 4010 8914 TIME...MOT...LOC 2005Z 267DEG 35KT 4002 8905 BARNES
Local storm report, Sep 21, 3:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL EMDEN 40.30N 89.49W
09/21/2012 M1.00 INCH LOGAN IL EMERGENCY MNGR
LOGAN COUNTY EMA REPORTED QUARTER SIZE HAIL ON INTERSTATE
155 NEAR EMDEN.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:23 PM CDT | Special Weather Statement | ILX | Knox | 52 min |
| Sep 21, 2:30 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 60 min |
| Sep 21, 3:05 PM CDT | Special Weather Statement | ILX | Piatt | 40 min |
| Sep 21, 3:18 PM CDT | Special Weather Statement | ILX | DeWitt | 42 min |
| Sep 21, 3:59 PM CDT | Special Weather Statement | ILX | Champaign | 46 min |
| Sep 21, 6:37 PM CDT | Special Weather Statement | ILX | Clark | 53 min |
| Sep 21, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.